MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION REVACLEAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION REVACLEAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 114746L
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that 10 minutes into hemodialysis treatment using a revaclear 400, an "external leakage" as well as "severe blood leak alarm" alarm were generated.Approximately 1/2 ml of blood was observed leaking out of the top of the dialyzer.Treatment was immediately stopped and blood was not returned to the patient.The patient was disconnected from the lines and the machine.Ancef (2g) was given to the patient post dialysis per doctor orders.There was patient involvement however, no patient injury or medical intervention was reported.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6 and h10.The actual sample and two pictures were received for investigation.An internal blood leak into the dialysate path was observed on the sample, however, no external leak from the dialyzer was observed.The cause of the internal blood leak was found to be from the incorrect placement of a gasket inside of the dialyzer, where the blood was seeping through the support ring of the dialyzer.There were also two photos attached to the record and they were visually inspected.The first photo observed was a dialyzer that was connected to the tubing that was being used during patient therapy.There looked to be blood leaking internally in the dialysate path, with the blood looking to be slipping through the support ring of the dialyzer.The second photo showed the dialyzer from the first photo, just at a different angle.The photos were indicative of an internal blood leak, not an external blood leak.The caused was manufacturing related.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
REVACLEAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - OPELIKA
1101 jeter ave
opelika AL 36801
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key15677814
Report Number3006552611-2022-00017
Device Sequence Number2415024
Product Code KDI
UDI-Device Identifier07332414124076
UDI-Public(01)07332414124076
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K130039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Catalogue Number114746L
Device Lot NumberC422200501
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANCEF 2 GRAMS
Patient SexUnknown